Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 28, 2013, 2:38 PM MST. It took effect at Feb 28, 2013, 11:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2013, 2:38 PM MST (21:38 UTC)
- In effect from
- Feb 28, 2013, 11:00 PM MST
- Expired
- Mar 1, 2013, 9:48 PM MST
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS75 KTFX 282138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST THU FEB 28 2013 MTZ010-282245- /O.CAN.KTFX.HW.A.0009.130301T0700Z-130302T0700Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 238 PM MST THU FEB 28 2013 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WATCH. GUSTY WEST WINDS ARE POSSIBLE FRIDAY BUT STRONG WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-010500- /O.UPG.KTFX.HW.A.0009.130301T0700Z-130302T0700Z/ /O.NEW.KTFX.HW.W.0011.130301T0600Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 238 PM MST THU FEB 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH FRIDAY. THE PERIOD OF STRONGEST WINDS WILL LIKELY OCCUR LATE FRIDAY AFTERNOON. THIS MAY CREATE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
556 WWUS75 KTFX 010401 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 901 PM MST THU FEB 28 2013 MTZ009-048-011200- /O.CON.KTFX.HW.W.0011.130301T0600Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 901 PM MST THU FEB 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST FRIDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATER TONIGHT AND CONTINUE THROUGH FRIDAY. THE PERIOD OF STRONGEST WINDS WILL LIKELY OCCUR LATE FRIDAY MORNING. THE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
190 WWUS75 KTFX 011116 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 416 AM MST FRI MAR 1 2013 MTZ009-048-012215- /O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 416 AM MST FRI MAR 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT TODAY THROUGH THIS EVENING. THE STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
132 WWUS75 KTFX 012105 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 205 PM MST FRI MAR 1 2013 MTZ009-048-020600- /O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 205 PM MST FRI MAR 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. WINDS WILL CONTINUE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. * WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
525 WWUS75 KTFX 020118 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 618 PM MST FRI MAR 1 2013 MTZ010-020600- /O.EXA.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 618 PM MST FRI MAR 1 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED IN THE CUT BANK AREA. THE STRONG WINDS SHOULD BEGIN TO DIMINISH IN INTENSITY BY LATE THIS EVENING. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH....WITH GUSTS NEAR 65 MPH ARE EXPECTED. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-020600- /O.CON.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 618 PM MST FRI MAR 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. WINDS WILL CONTINUE HAZARDOUS CONDITIONS FOR DRIVERS OF HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH....WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
243 WWUS75 KTFX 020448 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 948 PM MST FRI MAR 1 2013 MTZ009-010-048-020600- /O.CAN.KTFX.HW.W.0011.000000T0000Z-130302T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 948 PM MST FRI MAR 1 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS HAVE DIMINISHED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 28, 11:00 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 28, 11:00 AM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 AM MST Thu Feb 28 2013 .DISCUSSION... Have made some adjustments to the sky grids this morning and will issue an update. Unstable northwest flow aloft continues and radar returns indicate isolated showers occurring northeast of Great Falls and over the mountains to the south. Conditions should stabilize during the afternoon as high pressure slowly builds in. Temperatures look reasonable. Emanuel && .AVIATION... Updated 1800Z. VFR conditions will prevail for most locations for the next 24 hours. Central and North Central Montana will likely see variable high clouds with gusty winds expected along the east slopes of the Rocky Mountain Front. A passing disturbance currently over Idaho will bring increasing low and mid-level clouds to KBZN and possibly KHLN after 06Z. MVFR conditions are possible in and around any showers along with areas of mountain obscuration near the continental divide. && .PREV DISCUSSION...Issued 400 AM MST Thu Feb 28 2013 Today through Saturday...Weak upper level ridging exists across the Western U.S. this morning under a weakly anticyclonic but moist westerly flow aloft. Several embedded shortwave disturbances will track east over the building ridge today through Friday morning along with associated upper level jet energy, however none of these are particular strong with precipitation through tomorrow generally being most widespread/persistent over areas near the Continental Divide. Cloud-Cover will increase today over all areas with the best chance for areas of light precipitation affecting areas to the east of the Divide being this morning as the upper level jet lifts northeast across the region while mid level shortwave energy, currently over southeast BC, tracks east across northern MT. Pressure gradient between surface high pressure over the Great Basin and weak low pressure developing downwind of the Rockies will support breezy to windy conditions today over the Plains with increasing winds expected late tonight through Friday as lee-side troughing deepens. Models have come into somewhat better agreement on potential strong winds for areas along the Rocky Mtn Front on Friday, however NAM model continues be stronger with both winds speeds at ridgetops and ingredients supporting mountain wave development while the GFS model has trended slightly stronger but still not as supportive as the NAM. Will issue a High Wind Watch for possibility of strong winds Friday for the Rocky Mtn Front and adjacent Plains zones including eastern Glacier county. Temperatures will warm slightly today over yesterdays values with stronger warming arriving Friday, pushing afternoon temperatures above 50 for most lower elevation locations. Upper level ridge and associated warming reach peak intensity on Saturday with some areas likely reaching or exceeding 60 degrees for the first time this year. Hoenisch Saturday Night through Thursday...Models have come into much better agreement with the trough expected to move through the forecast area on Sunday. Accompanying the trough, a surface low pressure system will move from southern British Columbia to southeast Montana with a Pacific cold front pushing east of the continental divide Sunday afternoon. Models continue to show some differences in amounts and locations but confidence is increasing that Sunday and Sunday night will see a good likelihood of precipitation across a wide portion of the state. Expectations continue to be for snow in the mountains and rain at lower elevations on Sunday with snow changing over to all snow Sunday evening. At this time it appears that snowfall accumulations at the lower elevations will remain generally light, but there is a good possibility that some mountain locations may require highlights. Isolated showers linger across the region on Monday but generally dry conditions prevail on Tuesday as shortwave ridging moves through the northern Rocky Mountains. Progressive flow aloft brings a large trough into the west coast on Wednesday with precipitation chances increasing through the day as a moist southwesterly flow aloft sets up. Models indicate that this trough will linger across the western U.S. through the remainder of the forecast period but they differ with regard to location and strength of specific features. At this time, I will continue to trend the forecast above climatological pops with temperatures likely falling below seasonal averages for Wednesday and Thursday. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 48 37 56 41 / 20 10 0 0 CTB 48 36 56 39 / 10 10 0 0 HLN 45 33 52 35 / 20 20 10 0 BZN 40 26 47 28 / 20 20 10 0 WEY 33 17 36 19 / 40 50 40 20 DLN 43 29 50 31 / 10 10 0 0 HVR 44 26 53 32 / 20 10 10 0 LWT 41 25 49 32 / 20 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from late tonight through Friday evening Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, Feb 28, 4:28 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 428 AM MST THU FEB 28 2013 MTZ008-011>015-044>047-049>055-011200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 428 AM MST THU FEB 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MILD AND MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE REGION FRIDAY AND SATURDAY. HOWEVER...COOLER AND WETTER CONDITIONS ARRIVE ON SUNDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL LATE SUNDAY AFTERNOON THROUGH MONDAY OVER MUCH OF THE REGION. ADDITIONALLY...ROADWAYS COULD BECOME SNOW COVERED AND SLIPPERY BY MONDAY MORNING. THUS WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION LATE THIS WEEKEND AND INTO EARLY NEXT WEEK...ESPECIALLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED FOR WINTER WEATHER LATE SUNDAY THROUGH PARTS OF NEXT WEEK. ANY SPOTTER REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED. MTZ009-010-048-011200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 428 AM MST THU FEB 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS MAY DEVELOP LATE TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND EXPAND EAST ACROSS THE ADJACENT PLAINS...INCLUDING EASTERN GLACIER COUNTY ON FRIDAY...AND A HIGH WIND WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT THROUGH FRIDAY EVENING. MILD AND MOSTLY DRY CONDITIONS ARE EXPECTED OVER THE REGION SATURDAY. HOWEVER...COOLER AND WETTER CONDITIONS ARRIVE ON SUNDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOWFALL LATE SUNDAY AFTERNOON THROUGH MONDAY OVER MUCH OF THE REGION. ADDITIONALLY...ROADWAYS COULD BECOME SNOW COVERED AND SLIPPERY BY MONDAY MORNING. THUS WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR PORTIONS OF THE REGION LATE THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED FOR HIGH WINDS ON FRIDAY AND WINTER WEATHER LATE SUNDAY THROUGH PARTS OF NEXT WEEK. ANY SPOTTER REPORTS OF PEAK WIND GUSTS OR WIND DAMAGE AS WELL AS SNOW ACCUMULATIONS WOULD BE APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:05 AM MST | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.